Things Are Changing!
The migration of TuDiabetes has begun
Content created between now and the launch of our new site on April 20th will NOT be moved to that new home, but our community values and Terms of Service still apply during this time.We are not accepting new members during this transition period. If you want to join the TuDiabetes community please send an e-mail to TuDiabetesAdmin@gmail.com. We will send you an invitation to join after the migration is completed.
I have have had the same thing happen the last few days. Was fasting 12 hours and my sugar was 155 on waking at 6;30 AM. I took my dose of long acting levemir and decided not to eat. My blood sugar went up to 230 BY 8 am. I ate then (24 grams carbohydrate) and took my usual dose of short acting Humalog. My blood sugar rose to 295 and then started to go down and was 155 by noon. This is very puzzling and I am going to try the basel testing worksheets that Kristin provided.
Deb - As you suspect, your basal insulin may not match your actual basal needs well. Some people with diabetes, both type 1 and type 2, experience a need for a greater basal insulin in the early morning hours. It's called dawn phenomena.
Do you split your Levemir dose between morning and night? If you take it all in the morning, perhaps taking some at night will help you counteract these morning highs.
Does this happen every day? Is it a trend? It's best not to act on this kind of thing until it appears to be a trend. For me, if it happens three days in a row, then it's a trend.
This is a problem you can fix. In doing so you'll learn a valuable skill in toruble-shooting.
Also, do you allow your Humalog some time to start working? Many people find allowing 15 minutes between injecting and eating will give the Humalog some time to work before the meal starts digesting. Good luck.